MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DECATHLON DF LONG-TERM HEMODIALYSIS CATHETER INTERMEDIATE KIT (16F) (DUAL-LUMEN); CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS DECATHLON DF LONG-TERM HEMODIALYSIS CATHETER INTERMEDIATE KIT (16F) (DUAL-LUMEN); CATHETER, HEMODIALYSIS, IMPLANTED
Model Number DF27IT32K
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported the catheter has holes in the hub.The catheter remains in the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was required.Dhr was reviewed and no deviations/issues were identified associated with this problem in regards to product materials or during packaging, manufacturing or qc inspection processes.All necessary inspections were performed throughout all the manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot, in regards the problem described.Investigation summary: one electronic video was reviewed by bdpi field assurance engineer.The photo shows a dual lumen catheter labeled ¿decathlon 27 cm.¿ the device was inserted into a patient and sutured down.The device was flushed through the blue-hubbed extension leg after clamping and during infusion a gloved hand was brought near the blue hub to show that infusate was spraying from the tubing just distal to the white collar.Based on the photo review, the reported leak is confirmed.The definitive root cause could not be determined based upon available information as the returned sample was a non-original product sample.It is unknown if procedural issues contributed to the reported event.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
DECATHLON DF LONG-TERM HEMODIALYSIS CATHETER INTERMEDIATE KIT (16F) (DUAL-LUMEN)
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7561490
Report Number3006260740-2018-01183
Device Sequence Number14002028
Product Code MSD
UDI-Device Identifier00801741013973
UDI-Public(01)00801741013973
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K033294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDF27IT32K
Device Catalogue NumberDF27IT32K
Device Lot NumberREBV1236
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight95